Alert archive / Georgia / Special Weather Statements in 2011

Special Weather Statement, NWS Atlanta, GA

June 5, 2011Forsyth County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 5, 2011, 4:07 PM EDT for Forsyth County, Georgia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2011, 4:07 PM EDT (20:07 UTC)
Expired
Jun 5, 2011, 4:45 PM EDT
In force
38 min
Issued by
NWS Atlanta, GA

County Forsyth County, GA

The radar

The Atlanta radar (KFFC), 96 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.1 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2011-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 506 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2011-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -55 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
506 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
1526 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-55 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

872 
WWUS82 KFFC 052007
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
407 PM EDT SUN JUN 5 2011

GAZ022-052045-
407 PM EDT SUN JUN 5 2011

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL IN FORSYTH COUNTY
UNTIL 445 PM EDT...

AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DREW...MOVING SOUTH AT 5 MPH.

&&

LAT...LON 3427 8408 3418 8406 3415 8409 3407 8412
      3405 8410 3406 8415 3407 8418 3408 8419
      3411 8426 3423 8426 3428 8423
TIME...MOT...LOC 2008Z 010DEG 5KT 3422 8418

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 5, 3:48 PM EDT, 19 minutes earlier.

Area forecast discussion, Jun 5, 3:48 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
348 PM EDT SUN JUN 5 2011

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
STAGNANT UPPER ATMOSPHERIC PATTERN REMAINS IN PLACE...WITH JUST
SUBTLE CHANGES EXPECTED THROUGH THE SHORT TERM. CENTER OF UPPER HIGH
HAS DRIFTED WEST INTO TX...THE FURTHEST WEST IT HAS BEEN DURING THE
PAST WEEK. THIS IS ALLOWING SHORT WAVES/UPPER DISTURBANCES TRAVELING
AROUND THE TOP OF THE UPPER RIDGE THROUGH THE OHIO
VALLEY/MID-ATLANTIC...TO COME SLIGHTLY CLOSER TO OUR CWA. ONE SUCH
DISTURBANCE CURRENTLY NOTED IN MIDDLE KY/TN ASSOCIATED WITH A
COMPLEX OF THUNDERSTORMS. HOWEVER...JUST AS THIS DISTURBANCE AND
ASSOCIATED ACTIVITY APPROACHES GA FROM THE NW...THE UPPER RIDGE
BEGINS TO EXPAND EASTWARD AGAIN. ALTHOUGH THERE IS A SLIGHT CHANCE
THAT THE UPSTREAM CONVECTION MAY REACH THE NORTH PART OF THE CWA
OVERNIGHT...THE THREAT APPEARS LOW AND DIMINISHES FURTHER AS THE
NIGHT PROGRESSES. FOR NOW...IT WARRANTS NO MORE THAN SLIGHT CHC
POPS. GFS/ECMWF AT ODDS ON HANDLING THIS UPPER DISTURBANCE MON...BUT
PREFER ECMWF SOLUTION OF CARRYING MOST OF THIS CONVECTION SE THROUGH
THE CAROLINAS AND INTO THE ATLANTIC ON BOTTOM SIDE OF WESTERN
ATLANTIC CLOSED LOW/TROUGH. GFS GENERATING SPURIOUS PCPN AND LOW
PRESSURE AREAS ACROSS S GA/AL MON...THAT I CHOOSE TO IGNORE. ECMWF
SHOWS MOSTLY DRY CONDITIONS WITH LITTLE PCPN MON. FOR THE REMAINDER
OF THE SHORT TERM...A PIECE OF THE UPPER RIDGE BREAKS OFF AND MOVES
BACK EAST TO TOWARD THE SOUTHERN APPALACHIANS.
MEANWHILE...MODELS...TO VARYING DEGREES...ADVERTISE THE DEVELOPMENT
OF WEAK UPPER LOW PRESSURE ACROSS THE GULF INTO THE MID-SOUTH. WILL
CONFINE ANY MENTION OF PCPN TO THE SOUTHERN HALF OF THE CWA MON. BY
TUE...THE WEAKNESS IN THE UPPER HIGH EXPANDS INTO THE EASTERN
GULF/MID-SOUTH STATES...WITH BOTH MODELS HINTING AT BETTER CHCS FOR
DIURNAL CONVECTION...ESPECIALLY ACROSS CENTRAL/SOUTH GA TUE.

SHORT TERM WILL REMAIN HOT. HOWEVER...THE BLOB OF +20C TO
+22C...THAT HAS HOVERED OVER THE AREA THE PAST SEVERAL DAYS...WILL
SHIFT WEST TOWARD AL/MS AND POINTS WEST. THIS SHOULD RESULT IN A
SLIGHT ABATEMENT OF THE EXTREME HEAT EXPERIENCED RECENTLY. PREFER
MET MOS FOR TEMPS THROUGH THE SHORT TERM...WHICH HAS PERFORMED
CONSIDERABLY BETTER RECENTLY...AND APPEARS LESS EXTREME.

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
ECMWF/GFS IN GENERAL AGREEMENT AT THE BEGINNING OF THE
EXTENDED...BUT BEGIN TO DIVERGE SIGNIFICANTLY AS TIME PROGRESSES.
BOTH MODELS BEGIN WITH A BROAD AREA OF UPPER LOW PRESSURE COVER MUCH
OF THE GULF REGION...EXPANDING NORTHWARD INTO THE MID-SOUTH AND
SOUTHEAST. DIFFERENCES ARISE TOWARD THE WEEKEND AS THE ECMWF EVOLVES
THE GULF LOW INTO A LARGE OPEN TROUGH PERSISTING ACROSS THE
SOUTHEAST U.S. MEANWHILE...THE GFS GRADUALLY DISSIPATES THE UPPER
LOW...BUT KEEPS A HINT OF IT ACROSS THE REGION. MORE
IMPORTANT...HOWEVER...THE GFS HAS CONSISTENTLY ADVERTISED A WEAK
FRONTAL BOUNDARY MOVING INTO N GA AND STALLING ACROSS THE REGION
WITH A HEALTHIER NW FLOW ADVERTISED ACROSS THE EASTERN U.S. AS
OPPOSED TO THE ECMWFS BROAD OPEN TROUGH. TO SAY THE LEAST...WE
SHOULD SEE MORE TYPICAL WEATHER FOR THIS PART OF THE COUNTY DURING
THE EXTENDED WITH SLIGHT CHC-CHC POPS FOR DIURNAL CONVECTION.
THE GFS QPF APPEARS WAY OVERDONE AND TOO GENEROUS. AGAIN PREFER
THE ECMWFS MUCH MORE CONSERVATIVE AND LESS WIDESPREAD QPF.
TEMPERATURES WILL MODERATE BACK TO MORE NORMAL LEVELS WITH
INCREASED CLOUD COVER AND RAIN CHANCES. THIS TEMPERATURE TREND
APPEARS TO BE REASONABLY WELL REFLECTED IN THE CURRENT MEX MOS.
OVERALL...AN INCREASINGLY TYPICAL SUMMERTIME WEATHER PATTERN FOR
THE REGION...BUT CERTAINLY NOTHING ALARMING.

19
&&

.CLIMATE...
RECORDS FOR 06-05

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     100 1985     69 1997     73 1985     49 1954
   KATL      98 1985     66 1997     75 1985     50 1954
                            1886
   KCSG     103 1985     73 1997     74 1993     48 1954
                                        1981
   KMCN     102 1985     71 1997     75 1985     51 1954
                            1969
                            1926

RECORDS FOR 06-06

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     100 1985     70 1997     74 1985     51 1976
   KATL     100 1943     66 1997     77 1985     53 1997
                                                    1954
                                                    1946
   KCSG     103 1985     77 1997     76 1981     52 1954
   KMCN     105 1985     69 1997     76 1985     52 2006

19
&&

.AVIATION... 18Z UPDATE...
VFR CONDITIONS EXPECTED ACROSS THE AREA THROUGH THE PERIOD. IN
GENERAL...NNW WINDS EXPECTED 7-9KTS THIS AFTERNOON...WITH BRIEF
NNE CONDITIONS POSSIBLE. LIGHT TO NEAR CALM CONDITIONS
OVERNIGHT...THEN EXPECT SWITCH TO NE 11-12Z MONDAY...WITH 6-8KTS
THROUGH THE DAY. THERE IS A SLIGHT POSSIBILITY OF AN ISOLATED
SHOWER OR THUNDERSTORM THIS AFTERNOON...THOUGH HAVE NOT MENTIONED
ANYTHING IN THE TAF DUE TO THE VERY ISOLATED NATURE OF ANY
CONVECTION.

//ATL CONFIDENCE...18Z UPDATE...
HIGH CONFIDENCE ON ALL ELEMENTS.

31
&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          69  95  65  96 /  20  20  20  20
ATLANTA         72  92  72  93 /  20  10  10  20
BLAIRSVILLE     65  85  65  87 /  20  20  10  20
CARTERSVILLE    66  94  65  93 /  20  10  10  20
COLUMBUS        73  97  73  97 /  20  20  20  20
GAINESVILLE     69  91  68  92 /  20  20  10  20
MACON           69  97  67  95 /  20  20  20  20
ROME            67  93  67  93 /  20  10  10  20
PEACHTREE CITY  66  94  65  93 /  20  20  10  20
VIDALIA         72  95  72  94 /  10  20  20  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

19/31
Hazardous weather outlook, Jun 5, 11:23 AM EDT, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1123 AM EDT SUN JUN 5 2011

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-061530-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1123 AM EDT SUN JUN 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED THUNDERSTORMS POSSIBLE THIS AFTERNOON AND TONIGHT ACROSS
NORTH AND PORTIONS OF CENTRAL GEORGIA. A FEW SEVERE STORMS ARE
POSSIBLE ACROSS PORTIONS OF NORTHEAST GEORGIA.

.SYNOPSIS...
HIGH PRESSURE WILL CONTINUE TO DOMINATE THE SOUTHEAST...HOWEVER A
WEAK DISTURBANCE WILL SLIDE INTO GEORGIA THIS EVENING AND MAY
ALLOW FOR ISOLATED THUNDERSTORMS TO DEVELOP.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS ASSOCIATED WITH ANY THUNDERSTORMS THAT DEVELOP
WILL BE CLOUD TO GROUND LIGHTNING...HAIL AND GUSTY WINDS. THE
BEST CHANCE FOR THUNDERSTORMS WILL GENERALLY BE FROM 4 PM TO
MIDNIGHT...GENERALLY NORTH OF A LINE FROM COLUMBUS TO MACON TO
WARRENTON. SEVERE STORMS ARE POSSIBLE GENERALLY NORTH OF A LINE
FROM RINGGOLD...TO CLEVELAND...TO AUGUSTA.

.DISCUSSION...
A WEAK DISTURBANCE IS EXPECTED TO MOVE INTO NORTH GEORGIA TONIGHT
AND WILL WORK TO ENHANCE THE CHANCE OF CONVECTION WHILE THE UPPER
RIDGE DOMINATING THE AREA WILL CONTINUE TO WORK TOWARDS
SUPPRESSING THE DEVELOPMENT OF THUNDERSTORMS. WITH CAPES OF
1500-2500 J/KG AND THE INFLUENCE OF THE AFOREMENTIONED
DISTURBANCE...THERE IS A SLIGHT CHANCE OF ISOLATED THUNDERSTORMS
THIS AFTERNOON AND TONIGHT...WITH THE POSSIBILITY OF SEVERE STORMS
IN PORTIONS OF NORTHEAST GEORGIA WHERE INSTABILITIES ARE THE
HIGHEST.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Jun 5, 4:07 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
407 PM EDT SUN JUN 5 2011

GAZ022-052045-
407 PM EDT SUN JUN 5 2011

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL IN FORSYTH COUNTY
UNTIL 445 PM EDT...

AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DREW...MOVING SOUTH AT 5 MPH.

&&

LAT...LON 3427 8408 3418 8406 3415 8409 3407 8412
      3405 8410 3406 8415 3407 8418 3408 8419
      3411 8426 3423 8426 3428 8423
TIME...MOT...LOC 2008Z 010DEG 5KT 3422 8418

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 5:05 PM EDTSpecial Weather StatementFFCWhitfield40 min
Jun 5, 5:09 PM EDTSpecial Weather StatementFFCGilmer51 min
Jun 5, 5:41 PM EDTSpecial Weather StatementFFCGordon49 min
Jun 5, 5:44 PM EDTSpecial Weather StatementFFCPickens46 min
Jun 5, 6:25 PM EDTSevere Thunderstorm WarningFFCCherokee, Gilmer, Pickens50 min

Nearby

Special Weather Statements in Georgia, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.